| Catalog Number |
VCP341H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/15/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.At the time of making the muscles plication, the needle is pulled from the thread, and the needle remains in the cavity.He stayed between fascia/muscle.Fortunately, a tip of the needle was visible and could be removed.But the thread came out without a needle, putting the patient at risk.No adverse patient consequences were reported.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/20/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d4.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 incomplete device returned.G07002 no device problem found.C22 - photo analysis.Investigation summary: the product was returned to ethicon for evaluation.One detached needle was received for analysis.The product code is vcp341h.Additionally, a photo was provided, and it showed two detached needles.The visual assessment of the needle, the swage and attachment area were observed as expected; however, marks that appear to be caused by a surgical instrument were observed on the body needle.The barrel hole of the needle was examined under magnification, and no suture remnant was found.The suture was not returned for evaluation to determine the assignable cause.No conclusion could be reached as to what caused the reported complaint.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional investigation summary: the product was returned to ethicon for evaluation.One detached needle and one suture piece outside its packaging were received for analysis.The product code is vcp341h.Additionally, a photo was provided, and it showed two detached needles.The visual assessment of the sample, the swage and attachment area were observed as expected; however, marks that appear to be caused by a surgical instrument were observed on the body needle.The barrel hole of the needle was examined under magnification, and no suture remnant was found.The suture piece was examined; the insertion mark could not be observed due to the extremes were noted cut, body fluids along the strand as well.No conclusion could be reached as to what caused the reported complaint.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.